Alert archive / Georgia / Flash Flood Warnings in 2025

Flash Flood Warning 18, NWS Tallahassee, FL

July 2, 2025Dougherty County, Georgia

NWS Tallahassee, FL issued this flash flood warning at Jul 2, 2025, 8:21 PM EDT for Dougherty County, Georgia. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2025, 8:21 PM EDT (00:21 UTC)
Expired
Jul 2, 2025, 10:45 PM EDT
In force
2 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

County Dougherty County, GA

The radar

The Ft Rucker radar (KEOX), 126 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 10:15 PM EDTFLASH FLOODAlbany, GADougherty County 911 reports several instances of flooding in Albany including W Highland Ave, 2nd Ave, S Davis St, and W Residence Ave.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 114 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2025-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2025-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1743 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

323 
WGUS52 KTAE 030021
FFWTAE
GAC095-030245-
/O.NEW.KTAE.FF.W.0018.250703T0021Z-250703T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
821 PM EDT Wed Jul 2 2025

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Central Dougherty County in southwestern Georgia...

* Until 1045 PM EDT.

* At 821 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Albany, East Albany, Turner City and South Albany.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3155 8411 3156 8420 3160 8419 3160 8413
      3160 8410

FLASH FLOOD...RADAR INDICATED

$$

73-YOUNG
1 follow-up statement
670 
WGUS72 KTAE 030238
FFSTAE

Flash Flood Statement
National Weather Service Tallahassee FL
1038 PM EDT Wed Jul 2 2025

GAC095-030248-
/O.EXP.KTAE.FF.W.0018.000000T0000Z-250703T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dougherty GA-
1038 PM EDT Wed Jul 2 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM EDT THIS EVENING FOR 
CENTRAL DOUGHERTY COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3155 8411 3156 8420 3160 8419 3160 8413
      3160 8410

$$

73-YOUNG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 7:26 PM EDT, 55 minutes earlier.

Area forecast discussion, Jul 2, 7:26 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
726 PM EDT Wed Jul 2 2025

...New AVIATION...

.NEAR TERM...
(Through Thursday)
Issued at 135 PM EDT Wed Jul 2 2025

A weak frontal boundary will slide south across the forecast area
overnight and Thursday. This will lead to a northwest to southeast
gradient in PoPs for Thursday, with high PoPs in the SE Big Bend
and minimal PoPs across SE Alabama. Temperatures will reflect the
PoP gradient as well, will higher max temps in the northwest,
where the drier airmass will allow for more summer sun.

&&

.SHORT TERM...
(Thursday night through Friday night)
Issued at 135 PM EDT Wed Jul 2 2025

The frontal boundary will meander in the the northeastern Gulf by
Thursday night into Friday. Best rain chances will continue to be
along and southeast of the boundary, with lower rain chances to
the north and west. The same will apply to temperatures, with
higher temperatures across the drier northern and western portions
of the forecast area. While there is some chance for low pressure
to develop along the tail end of the frontal boundary in the Gulf,
the more likely scenario favors weak development along the
Atlantic Coast.

&&

.LONG TERM...
(Saturday through Tuesday)
Issued at 135 PM EDT Wed Jul 2 2025

The frontal boundary will gradually dissipate over the weekend,
with an upper ridge building back over the region and PoPs and
temperatures returning back to near seasonal levels.

&&

.AVIATION...
(00Z TAFS)
Issued at 715 PM EDT Wed Jul 2 2025

Scattered TSRA continues around the area this evening, mainly near
ECP, ABY, and VLD. These should wane during the next hour or two.
VFR conditions will generally prevail thereafter. However, IFR-
MVFR cigs may move into VLD around 09-14z. For now, have
maintained MVFR cigs with a SCT LIFR/IFR deck as models have
wavered on that in recent runs. Otherwise, scattered TSRA will
develop again Thursday afternoon, mainly near VLD and TLH where
PROB30s have been introduced. Lgt/VRB winds tonight become light
N/NW on Thursday.

&&

.MARINE...
Issued at 135 PM EDT Wed Jul 2 2025

Light to moderate westerly to southwesterly breezes continue
across the northeastern Gulf thanks to high pressure anchored in
the Atlantic. A weakening cold front moving into the waters
tonight and Thursday will increase west to northwest breezes
temporarily. A weak area of low pressure may develop along the
tail end of the remnant front over the northeastern Gulf Friday or
Saturday. Otherwise, late night and early morning thunderstorms
are expected the next several days; they'll come with gusty winds,
lightning, and the potential for waterspouts.

&&

.FIRE WEATHER...
Issued at 255 PM EDT Wed Jul 2 2025

Highest chances for wetting rains will shift to mainly east of
the Flint and Apalachicola Rivers by Thursday and Friday with a
drying trend further west as a weak front moves through the area.
There will be an increasing potential for high dispersion values
across much of the northern and western portions of the region on
Friday. Otherwise, scattered thunderstorms each afternoon may
produce brief erratic and gusty winds.

&&

.HYDROLOGY...
Issued at 135 PM EDT Wed Jul 2 2025

Higher rain chances will shift towards the southeastern Big Bend
over the next few days. Rainfall totals through Friday are
expected to generally remain below 2 inches. However, locally
higher amounts, with localized flooding will remain possible.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   89  73  91  74 /  80  40  40  10
Panama City   89  76  94  76 /  70  40  20  10
Dothan        90  72  94  73 /  50  10  10   0
Albany        90  72  93  74 /  70  30  20   0
Valdosta      90  73  92  74 /  70  40  50  10
Cross City    88  72  90  73 /  90  50  90  40
Apalachicola  87  76  89  77 /  80  50  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
     for FLZ114.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Camp
SHORT TERM...Camp
LONG TERM....Camp
AVIATION...Scholl
MARINE...Camp
FIRE WEATHER...Camp
HYDROLOGY...Camp

In the hours before

Special weather statement, Jul 2, 3:21 PM EDT, 5 hours before
Special Weather Statement
National Weather Service Tallahassee FL
221 PM CDT Wed Jul 2 2025

FLZ008-010-012-022000-
Central Walton FL-Inland Bay FL-Washington FL-
221 PM CDT Wed Jul 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BAY...EAST CENTRAL
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES THROUGH 300 PM CDT...

At 220 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Vernon, moving west at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of northwestern Bay,
east central Walton and southwestern Washington Counties, including
the following locations... Red Head, Ebro, Greenhead, and Riverside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3055 8563 3049 8559 3043 8559 3040 8564
      3039 8576 3040 8590 3044 8593 3050 8593
      3055 8588 3056 8577
TIME...MOT...LOC 1920Z 094DEG 7KT 3049 8573

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

99-OLIVER
Special weather statement, Jul 2, 4:00 PM EDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
400 PM EDT Wed Jul 2 2025

FLZ016-017-022045-
Gadsden FL-Leon FL-
400 PM EDT Wed Jul 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GADSDEN AND CENTRAL
LEON COUNTIES THROUGH 445 PM EDT...

At 400 PM EDT, Doppler radar was tracking a strong thunderstorm over
Havana, moving southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tallahassee, Havana, Freemont, Macon Community Park, Florence,
Scotland, Orchard Pond, Gibson, Fred George Park, Shady Rest, Lake
Jackson, Hinson, and Forest Meadows Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3058 8450 3066 8441 3065 8437 3061 8430
      3056 8424 3049 8428 3047 8436 3054 8448
TIME...MOT...LOC 2000Z 307DEG 12KT 3059 8441

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

99-OLIVER
Special weather statement, Jul 2, 4:49 PM EDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
449 PM EDT Wed Jul 2 2025

FLZ017-022130-
Leon FL-
449 PM EDT Wed Jul 2 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LEON COUNTY THROUGH 530
PM EDT...

At 449 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tallahassee State College, moving southeast at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tallahassee, Woodville, Tallahassee State College, Florida State
University, Florida A and M, Doak Campbell Stadium, Lake Bradford,
Macon Community Park, Miccosukee Road Greenway, Gaither Community
Center, Lake Munson, Tallahassee Memorial Hosp, Walker Ford Community
Center, South City, Eight Mile Pond, Griffin Heights, Fred George
Park, Lake Ella, Callen Neighborhood, and State Capital Complex.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3048 8440 3051 8440 3052 8439 3055 8439
      3058 8435 3053 8426 3048 8419 3036 8409
      3030 8430 3031 8430
TIME...MOT...LOC 2049Z 318DEG 22KT 3049 8435

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

99-OLIVER
Special weather statement, Jul 2, 5:11 PM EDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
411 PM CDT Wed Jul 2 2025

FLZ008-022145-
Central Walton FL-
411 PM CDT Wed Jul 2 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WALTON COUNTY THROUGH
445 PM CDT...

At 410 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of De Funiak Springs. The strong thunderstorm is nearly
stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Eglin Air Force Base, Eucheeanna, and Rock Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3060 8616 3067 8607 3060 8595 3054 8597
      3051 8605
TIME...MOT...LOC 2110Z 283DEG 2KT 3060 8608

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

99-OLIVER
Special weather statement, Jul 2, 6:00 PM EDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
600 PM EDT Wed Jul 2 2025

FLZ018-027-118-127-128-022245-
Coastal Wakulla FL-Coastal Jefferson FL-Inland Jefferson FL-
Inland Wakulla FL-Coastal Taylor FL-
600 PM EDT Wed Jul 2 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL WAKULLA...
SOUTHWESTERN JEFFERSON AND WEST CENTRAL TAYLOR COUNTIES THROUGH 645
PM EDT...

At 600 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of St. Marks, moving southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Scanlon, Fanlew, and Hells Half Acre.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3005 8408 3012 8413 3021 8416 3027 8408
      3028 8402 3019 8393 3019 8395 3018 8395
      3014 8388 3012 8386 3002 8402
TIME...MOT...LOC 2200Z 325DEG 12KT 3019 8408

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

99-OLIVER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 9:11 PM EDTAreal Flood AdvisoryTAEDougherty, Tift, Turner, Worth2 hr
Jul 2, 9:46 PM EDTAreal Flood AdvisoryTAEColquitt, Cook119 min
Jul 2, 10:05 PM EDTFlash Flood WarningTAECook115 min
Jul 3, 7:54 PM EDTSpecial Weather StatementTAELanier, Lowndes66 min

Nearby

Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.